Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Lin Nease

Reality's Digital Twin - Putting the trends into context of where is IoT really going and why

Hewlett Packard Enterprise

Alan Boehme

Uncovering the true IoT potential ... How far are we from a connected & intelligent future? How do we get there?

Coca-Cola

Sam George

Transforming Industry with IoT

Microsoft

Stuart McGuigan

The Internet of (Healthcare) Things

Johnson & Johnson

James Stansberry

The next wave of IoT – Will Gen 2 unlock a whole new level of Interoperability?

Samsung Electronics Co., Ltd

Linda Bernardi

Looking ahead to the AI Opportunity with Danny Lange

‎StraTerra Partners LLC

Raj Rao

Accelerating Mobility Innovation through Collaboration & Interaction

Ford Smart Mobility

8:30am 9:00am (30 mins)

Keynotes

IoT Today: Where are we at and where are we heading?

Billions of devices! Trillions of dollars! The hype around the Internet of Things is intoxicating, but is it real? Bruce will discuss the state of the Internet of Things today and what’s happening in IoT technology and business that’s naturally leading us to the Outcome Economy. Bruce’s presentation will answer the following questions:

  • What is the difference between the smart product, the connected product and the IoT product?
  • What is the digital twin and why is it the most important tech in IoT?
  • What is the best way to look at IoT? Hint, it’s not as a network stack.
  • What is the difference between the IoT platform and ecosystem?
  • What is the IoT business model continuum and how does it lead to the outcome economy?
  • Bruce Sinclair - President , Iot-Inc

9:00am 9:10am (10 mins)

Keynotes

KNect365 Welcome

9:20am 9:40am (20 mins)

Keynotes

Aligning your IoT Strategy: Where to start?

  • Understand the complex IoT Ecosystem
  • Where do you fit and how will IoT affect your business/industry?


  • Lou Lutostanski - Vice President, Internet of Things, Avnet

10:00am 10:40am (40 mins)

Keynotes

Uncovering the true IoT potential ... How far are we from a connected & intelligent future? How do we get there?

  • Why go IoT? Building your IoT business model: Where’s the commercial opportunity and what's the justification?
  • Joining Forces: To what extent does the true value from IoT lie in the sharing of data and the creation of partnerships
  • Overcoming interoperability challenges
  • Are we any closer to creating a one size fits all IoT Framework?
  • Regulation and Security: Will this hinder or enable IoT innovation?
  • Lessons on how to successfully innovate whilst keeping security and privacy at the forefront
  •  What’s coming next? AI, Drones, Robotics, AR/VR
  • Alan Boehme - Global CTO and Chief Innovation Officer, Coca-Cola
  • James Stansberry - Senior Vice President, US Head of ARTIK, Samsung Electronics Co., Ltd
  • Sam George - Partner, Director of Program Management - Azure IoT, Microsoft
  • Stuart McGuigan - Vice President and Chief Information Officer, Johnson & Johnson

10:40am 11:00am (20 mins)

Keynotes

Networking Break

11:00am 11:30am (30 mins)

Keynotes

Transforming Industry with IoT

  • Speaker Sam George - Partner, Director of Program Management - Azure IoT, Microsoft

11:30am 12:00pm (30 mins)

Keynotes

The Internet of (Healthcare) Things

  • Leveraging Johnson & Johnson’s role as the world’s largest healthcare company to transform health and wellness through technology
  • Showcasing how Johnson & Johnson is embracing IoT across its consumer, medical device and pharmaceutical businesses
  • Sharing Johnson & Johnson’s view of how IoT is bringing innovative solutions to consumers and patients
  • Speaker Stuart McGuigan - Vice President and Chief Information Officer, Johnson & Johnson

12:00pm 1:20pm (80 mins)

Keynotes

Executive IoT Luncheon

1:00pm 1:40pm (40 mins)

Keynotes

The New Age of Industrial IoT

  • Examining the IoT applications across manufacturing, supply chain, utilities, mining …..
  • What are the cost-saving benefits? How to ensure these outweigh the costs associated?
  • Overcoming challenges of upgrading legacy infrastructure to become connected and intelligent
  • How far are we from advanced technology for Industry, I.e. Use of Drones for remote monitoring; 3D printing in Manufacturing; robotics; AI and Machine Learning
  • Moderator Linda Bernardi - Investor; Board Member & Advisor, ‎StraTerra Partners LLC
  • Panelist Don Reeves - Chief Technology Officer, Silver Spring Networks
  • Panelist Ganesh Bell - Chief Digital Officer, GE Power
  • Panelist Kevin Brown - CTO and Senior Vice President of Innovation, Schneider Electric
  • Panelist Justin Beltramo - VP & Global Head Manufacturing, IoT WoRKS
  • Panelist Philippe Fremont - Vice President, Technical Marketing, Avnet Silica

1:40pm 2:10pm (30 mins)

Keynotes

The next wave of IoT – Will Gen 2 unlock a whole new level of Interoperability?

  • IoT has moved from hype to reality, but where is it heading? Over 65% of US companies are implementing IOT solutions, but the reality falls far short of the vision for a world where things connect together seamlessly, with ubiquitous interoperability and automated decision making.
  • Gen 2 IoT will address the big issues to connect siloed solutions and drive a new wave of innovation. We have the capability to get there today.
  • Speaker James Stansberry - Senior Vice President, US Head of ARTIK, Samsung Electronics Co., Ltd

2:10pm 2:35pm (25 mins)

Keynotes

Networking Break

2:35pm 3:00pm (25 mins)

Keynotes

Looking ahead to the AI Opportunity with Danny Lange

  • Linda Bernardi - Investor; Board Member & Advisor, ‎StraTerra Partners LLC
  • Danny Lange - VP AI & Machine Learning Technologies , Unity Technologies

3:00pm 3:20pm (20 mins)

Keynotes

Accelerating Mobility Innovation through Collaboration & Interaction

  • Working with city leaders vs nation states: What can be done to encourage greater collaboration to leverage the true potential from this technology innovation?
  • Addressing the need for significant infrastructure monetization and public transit transformation
  • A look at the potential impacts from some of the near-term mobility advancements – including autonomous and electric vehicles, ride-sharing and ride-hailing and connected vehicles ..
  • How can these interact with urban infrastructure to create a transportation ecosystem?
  • Shaping mobility for a holistic user experience
  • Speaker Raj Rao - CEO, Ford Smart Mobility

3:20pm 4:00pm (40 mins)

Keynotes

Future Mobility Panel: Intelligent transportation and the new rules of the road

  • The roadmap from 2017 to 2020 for autonomous vehicles
  • Consumer education, how to build safety and confidence for futuristic technologies
  • Infrastructure and smart cities, are we ready for the next automotive revolution?
  • Assessing the standards and regulations of today and what is set for the next five years
  • What does the future hold for Car Ownership and the impact on shared mobility & economy
  • Learn how automakers, hardware and software developers are working together to these vehicles to market
  • Moderator Linda Bernardi - Investor; Board Member & Advisor, ‎StraTerra Partners LLC
  • Panelist Arthur Orduna - EVP and Chief Innovation Officer, Avis Budget Group Inc
  • Panelist Raj Rao - CEO, Ford Smart Mobility
  • Panelist Tracey Zhen - President, ZipCar
  • Panelist Frankie James - Managing Director, Advanced Technology Silicon Valley Office, Research & Development, General Motors
  • Panelist Chris Meering - World Wide Go to Market Lead, IoT, Hewlett Packard Enterprise (HPE)

10:20am 10:30am (10 mins)

Startup Academy

Chairman opening remarks

  • Chairman Gerard van der Hoeven - Founding Partner, IOT Gurus

10:30am 10:50am (20 mins)

Startup Academy

On the radar: Tech start-ups taking over the world by storm

  • How start-ups are changing the world we live in
  • What to expect from the start-up scene in the next few years
  • How do we keep fostering the spirit of innovation?
  • Gerard van der Hoeven - Founding Partner, IOT Gurus

10:50am 11:10am (20 mins)

Startup Academy

Hardware is from Silicon Valley and Hardware is from Shen Zhen

  • Where is the right place to launch a start-up?
  • What to consider depending on if you are software or hardware company?
  • Cyril Ebersweiler - Partner, SOSV

11:10am 11:40am (30 mins)

Startup Academy

Location, location! Why the Silicon Valley is the start-up heaven?

  • How local laws safeguard business interests and ownership of ideas?
  • Why the SV is the epicentre of substantial capital funding?
  • Why positioning yourself at the heart of the tech industry is getting you one step closer to success?
  • Jonathan Baer - Managing Partner, Threshold Ventures

11:30am 11:50am (20 mins)

Startup Academy

How government organisations are closing innovation capability gaps


  • Learn how the DHS S&T Silicon Valley Innovation Program is preparing for the future through education, funding, and testing.
  • “We can’t go alone,” consider how new innovation cycles can offer solutions to support the critical services we expect: securing the homeland, responding to emergencies, and saving lives.
  •  Collaboration among startups will spur new thinking that can be translated into impactful tech solutions and capabilities for homeland security operators
  • Melissa Ho - Managing Director, DHS Silicon Valley Innovation Program, Department of Homeland Security Science and Technology Directorate (S&T), Department of Homeland Security

11:50am 12:20pm (30 mins)

Startup Academy

Panel: 21st Century Calling: The VC prediction & where the start-up world is heading to?

  • What have we learnt so far from all the success and failure investment?
  • What value start-ups create for the tech industry
  • Should start-ups focus on making money or changing the world?
  • Panelist Pavan Singh - Venture Partner, Momenta Partners
  • Panelist Dong-Su Kim - Vice President, Samsung Ventures America
  • Panelist Derek Kerton - Founder, IoT Forum
  • Elana Lian - Investment Director, Intel Capital

12:20pm 12:40pm (20 mins)

Startup Academy

Top Things Investors are looking for in Startups

Startup lessons learned from last year’s Innovation of Things Award Winner Distrix Networks

  • Eric Winsborrow - CEO, Distrix

1:30pm 2:00pm (30 mins)

Startup Academy

The early day's challenges & opportunities for IoT start-ups

  • Concept validation, MVPs and getting close to customers
  • Building your ecosystem and partnering strategy
  • Linking monetization to customer value and business outcomes
  • Funding Strategy and Alternatives
  • Business Plan Essentials
  • Chris Kocher - Managing Director, Grey Heron

2:00pm 2:30pm (30 mins)

Startup Academy

What does it take to capture the heart of a top VC investor?

  • When is the best time to approach an investor?
  • What do VCs are looking for in early to mid-stage start-ups?
  • How to negotiate and secure good deal for your business?
  • Jasmine Shih - Venture Partner, Wingspan Ventures

2:30pm 3:00pm (30 mins)

Startup Academy

Prepare your Perfect Pitch Workshop

Learn how to construct a professional presentation that will gain attention from investors. Tell the story that angels and VC’s want to hear, hitting the highlights of your idea and company. This workshop will help you develop a clear, compelling and credible presentation for investors.

  • Gerry Baranano - Principal, The RevLaunch Company

3:30pm 4:00pm (30 mins)

Startup Academy

Plug and Play: How to take advantage of corporate match-making


  • How Plug and Play fits into the Silicon Valley and Global startup ecosystem
  • What are large corporations looking for?
  • Case studies of startups working with our corporate partners successfully
  • How startups can get involved in Plug and Play’s ecosystem
  • Shanon Southwick - Director, Internet of Things, Plug and Play Tech Center

3:50pm 4:10pm (20 mins)

Startup Academy

Creating Your Irresistible Value Proposition

  • What’s your compelling value proposition?
  • What’s included in your irresistible value proposition?
  • How to deliver your value proposition!
  • Nancy Kazdan - Founder & CEO, Market Share International

4:00pm 6:00pm (120 mins)

Keynotes

Expo Opens and Pub Crawl